MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Halo (2227)
Date of Event 12/03/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: exact date unknown/not provided, however it was reported that symptoms became bothersome two months post-implant, therefore (b)(6) 2013 is entered.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zlb00 23.0 diopter intraocular lens (iol) was implanted in the patient's eye and the patient was not happy as patient could not focus correctly especially when driving.The patient also complained vision was blurry, hazy, and colors were not rigid.The visual issues became bothersome two months post-implant.The patient was intolerant to the multifocal lens exacerbated by astigmatism caused by the flattening from the femtosecond laser arc.A vitrectomy was required as well as limbal relaxation incisions, however, there was no patient injury.The lens was explanted and replaced with a non-johnson & johnson replacement lens.The patient's vision has improved.The glare and halos have decreased.No additional information was provided.
 
Additional Manufacturer Narrative
Corrected data: in reviewing the initial mdr, it was noticed that the following information were addressed inappropriately in section b3 and d6 with the incorrect year.The following sections have been updated accordingly: section b3: 2016.Section d6: 2016.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d10: device available for evaluation? yes.Returned to manufacturer on: 3/16/2020.Section h3: device returned to manufacturer ¿ yes.Device evaluation: visual inspection with the unaided eye revealed that the lens was received cut in half, which is consistent with a lens that was handled during explant.Based on the return condition of the lens no product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency was identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.The search revealed that no other complaints for this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9874406
Report Number9614546-2020-00140
Device Sequence Number11501203
Product Code MFK
UDI-Device Identifier05050474560734
UDI-Public(01)05050474560734(17)200302
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/02/2020
Device Model NumberZLB00
Device Catalogue NumberZLB00U0230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer03/19/2020
04/15/2020
10/25/2020
Initial Report FDA Received Date03/24/2020
Supplement Report FDA Received Date04/14/2020
05/07/2020
10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Date Report Sent to FDA01/01/2005